I'm back and much worse, need to vent.............

Discussion in 'Fibromyalgia Main Forum' started by scruffysmom, Apr 5, 2006.

  1. scruffysmom

    scruffysmom New Member

    Hi Everyone:
    I haven't been on the board for a couple of years now, my how the time flies. In the meantime, my fms has been getting progressively worse with new symptoms. I have a "ho-hum" doctor who will see me and give me the pain meds i need. But I can tell he doesn't have a clue about fms!!!!! I still do gentle stretching yoga, take 2 ultram a day and don't do much. Even the things I love to do are really, really painful now.
    I don't know about you guys, but I can't believe how a disease such as this fms can cause such a degree of pain and disability.
    Sorry to be so down, but I'm been laying on the couch all day with a blanket trying not to move or breath cause it hurts so much when I have lots to do. I know this too will pass but it sure is the pits when this happens.
    I really missed this board and the wonderful people who take the time to communicate with others on this board. It does help.
    Anyway, glad to be back. Also on the 5th grandchild due in July!!! Yeah!!! Won't be able to do much with him
    such as picking him up, etc, but at least will be able to hold him.
    hope you are all having a good day.
    scruffysmom,
    alias Ruthann
  2. matthewson

    matthewson New Member

    Maybe you need to take more than 2 ultram a day. I think the max is 8 a day. I find that only one does not do the trick for me. I actually end up taking 1 1/2 every 7 hours as 2 at once makes me kind of funny feeling, like kind of loopy. I think if you could get your pain under control, you would have better quality of life.

    I also take neurontin with the ultram. I find that it boosts the pain killing effect of the ultram. I think you need to talk to your Dr. and tell him that what you are taking for pain is no longer working. I know for me, if I can get the pain level down to a tolerable level, I can pretty much live a normal life.

    Welcome back to the board and I hope you can find something to help you cope with this DD!

    Take care, Sally
  3. yuckie

    yuckie New Member

    I've only been on the board for a year or so. We would have just missed each other but welcome back. I'm sorry to hear that you are still doing poorly though. Have you even had any remissions in that time. If so, do you recall if you were doing anything different? Sometimes that helps me to piece together a plan that adds up to slight improvements. Take care and enjoy those grandchildren!
  4. ABLUV

    ABLUV New Member

    Hi Scruffysmom, I was wondering if your doctor ever tried Elavil on you. The generic is Amytriptilene (probly spelled that rong :) Motrin, Alieve, Advil, Ibuprofen, naproxen, that stuff didn't touch my pain. 10 years ago doc started me on 10mg of Elavil and pain decreased tremendously. Over the years i have increased to 50mg and it still takes care of the pain. Without it I hurt from head to toe. My gums hurt, my scalp hurt, my eyes feel like someone is squeezing them, my ears feel like knives are in them, sharp pain down my spine & neck, the bottom of my feet feel like someone beat them, my legs ache horribly, my hands have sharp pains, my finger tips hurt, and I burn all over. It's absolutely awful without this medicine. I did not want to take meds the rest of my life but this is one med I can't live without. Before they prescribed it I wanted to die because the pain was so bad.

    If you haven't tried Elavil, maybe it will work for you. Some people say that it raised their blood pressure so their doc switched to Nortryptilene. Ask your doc about it.

    Also, caffein, lecithin, and bee pollen make my pain come back, even with the medicine. So i can't have caffein or lecithin two days in a row or the pain increases. I can't take bee pollen at all. If you drink green, white or black tea this may increase pain also. I only drink these when I need to increase energy for one day. When I take it two days in a row it hurts until it's out of my system.

    I pray you will find relief soon. God loves you. Don't give up looking for a solution, even if you have to change doctors.

    ABLUV